MAUDE Adverse Event Report: CORDIS CORPORATION CSI AVANTI+ CARDIOLOGY MS .038; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION CSI AVANTI+ CARDIOLOGY MS .038; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During withdrawal of an 8f.038 avanti plus catheter sheath introducer during an electrophysiology (epo) treatment procedure, the cannula separated from the sheath and remained inside the patient¿s groin.An additional surgery was required and the surgeon opened the groin and the femoral vein, retrieving the broken part.The patient remained hospitalized for two additional nights.The patient¿s status was good, he/she left the hospital and went home.The remainder of the product will be returned for analysis.A photograph of the separated device without the cannula was provided.The procedure was performed via a right femoral access.There was no calcification observed at the access site and it was confirmed by the vascular surgeon who explored/opened the femoral vein for retraction of the separated cannula of the sheath.There were no abnormalities noted when the device was removed from the packaging.There was no difficulty or resistance during prep, insertion of dilator, insertion over the wire, removal of dilator and insertion or withdrawal of any other devices through the sheath.There was also no resistance during withdrawal of any of the devices through the sheath.There was a minor resistance felt by the operator during withdrawal of the sheath.When pulled (with minor force) on the sheath to withdraw it, the valve was separated form the cannula, that remained into the patients femoral vein.The sheath did not kink, or been twisted/torqued prior to the separation.A wire was inserted in order to change the sheath for another longer sheath (sl0 sheath for transseptal puncture).The sheath was in place for approximately 2 hours.Only a bolus of heparin is giving through this sheath.There were no difficulties observed with the device.
 
Additional Manufacturer Narrative
As reported, during withdrawal of an 8f.038 avanti plus catheter sheath introducer during an electrophysiology (epo) treatment procedure, the cannula separated from the sheath and remained inside the patient¿s groin.An additional surgery was required, and the surgeon opened the groin and the femoral vein, retrieving the broken part.The patient remained hospitalized for two additional nights.The patient¿s status was good, he/she left the hospital and went home.The remainder of the product will be returned for analysis.A photograph of the separated device without the cannula was provided.The procedure was performed via a right femoral access.There was no calcification observed at the access site and it was confirmed by the vascular surgeon who explored/opened the femoral vein for retraction of the separated cannula of the sheath.There were no abnormalities noted when the device was removed from the packaging.There was no difficulty or resistance during prep, insertion of dilator, insertion over the wire, removal of dilator and insertion or withdrawal of any other devices through the sheath.There was also no resistance during withdrawal of any of the devices through the sheath.There was a minor resistance felt by the operator during withdrawal of the sheath.When pulled (with minor force) on the sheath to withdraw it, the valve was separated form the cannula, that remained into the patients femoral vein.The sheath did not kink, or been twisted/torqued prior to the separation.A wire was inserted in order to change the sheath for another longer sheath (sl0 sheath for transseptal puncture).The sheath was in place for approximately 2 hours.Only a bolus of heparin was giving through this sheath.There were no difficulties observed with the device.The product was returned for analysis.One non-sterile unit of a catheter sheath introducer (csi avanti+ cardiology ms.038) was received inside of a clear plastic bag.The part was unpacked in order to proceed with the product evaluation.During the visual inspection it was noted that the canula from the device was separated at 10 cm from the distal end.Results from a microscopic review showed the separated area of the cannula of the csi avanti+ cardiology ms.038 unit presented evidence of elongations.No other anomalies were observed.In addition, one picture was provided.The canula of the csi seems to be separated.No other details of the product can be noticed at the picture.A product history record (phr) review of lot 17925607 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿cannula- separated - in patient¿ was confirmed during analysis of the returned device.This separation was caused by material tensile overload.The complaint reported by the customer as ¿catheter sheath introducer (csi) withdrawal difficulty¿ was not confirmed since it was not possible to perform a proper evaluation due to the return condition of the device.Procedural factors, such as excessive force used during withdrawal of the device, may have contributed to the reported events.According to the product instructions for use which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.The product analysis does not suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CSI AVANTI+ CARDIOLOGY MS .038
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10373282
Report Number9616099-2020-03832
Device Sequence Number1984832
Product Code DRE
UDI-Device Identifier20705032010440
UDI-Public20705032010440
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number504658X
Device Lot Number17925607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age49 YR